advertisement
Question
Posted by: K8 | 2010/04/23

mirena

Hi i just wanted some info on the mirena, as im think about going for it as iv been an evra patchs for 2yrs and i think there my reason to weight gain. and the mirena seems like a good idea. im just completely clueless on it, except for what it is ect.. please could u advise im 23.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The Mirena is a device which is inserted in to the uterus and it lasts for 5 years. It releases progesterone whihc acts on the womb lining. The commonest side effect is irregular spotting.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Angel | 2010/04/28

Hi K

I was on the mirena for 3 years they had to remove mine because it caused cyst, after they have taken mine out about 4 months later I fell pregnant and had a massive cyst on my left ovary. I lost my baby and under went a D &  C and they had to drain the cyst. But the sad news is I had to be sterilized. If anybody ask me will you go the mirena way again my answer will be no. Please keep in mind every womans body is different. If you are worried about wieght gain remember what you take in you must burn they call it the intake and out take. You have to do exercises and the yo-yo diets don''t work at all because you loose a lot of wieght and you gain it back again.

Reply to Angel
Posted by: K | 2010/04/26

thank you both for the feed back, just one more question does this all happen in one gyno visit. i booked for the mirena but im sure i heard her say u first come then 2days later again i hope not cause just a visit is 1500. and since i know the problems with it. do u think its advisable for a 23yr old that is on evra patchs

Reply to K
Posted by: Lizette | 2010/04/26

Hi there, to be honest I would say that it is great in some ways, some woman dont have there preriods at all, this is one reason why I had the mirena done as I''ve always had problems with heavy bleeding and irregular periods. The only thing that I truely hate about the mirena is that you end up having bad skin and I never used to get pimples, now I dont know how to get rid of them and it makes you depressed. I''ve read that some woman become fatique and have quite a few mood swings, so think twice before you have this done.

Reply to Lizette
Posted by: gynaedoc | 2010/04/26

The Mirena is a device which is inserted in to the uterus and it lasts for 5 years. It releases progesterone whihc acts on the womb lining. The commonest side effect is irregular spotting.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement